MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER; POINTLOCK SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER; POINTLOCK SET SCREW
Model Number MD1-100016
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was reviewed and a postoperative radiograph was evaluated.Imaging confirmed the presence of a posterior spinal construct with bilateral pedicle screws and rods.On the patient's right side, a visible lateral offset was noted between the rod and tulip heads, most prominently at the l1 level.This radiographic finding is consistent with intraoperative reports of alignment and reduction challenges.It is possible that misalignment during rod reduction contributed to cross-threading or incomplete engagement of the set screws.However, the root cause cannot be definitively determined as the implants were not returned for evaluation.The issues were resolved intraoperatively through the use of alternate instrumentation and rod manipulation techniques.There was no report of device breakage, patient injury, or need for revision surgery.However, prolonged intraoperative manipulation resulted in an approximate 30-minute surgical delay, prompting this report.Review of labeling: possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis) bending, disassembly, or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin dural leak requiring surgical repair cessation of growth of the fused portion of the spine subsidence of the implant into adjacent bone loss of proper spinal curvature, correction, height, and/or reduction increased biomechanical stress on adjacent levels improper surgical placement of the implant causing stress shielding of the graft or fusion mass intraoperative fracture or perforation of the spine postoperative fracture due to trauma, defects, or poor bone stock serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, respiratory disorders; cardiovascular disorders, including myocardial infarction (heart attack) or arrythmias; neurologic injuries resulting in weakness, paralysis, numbness, tingling, or pain; vascular (blood vessel) injuries, including hemorrhage (bleeding); thrombosis (blood clots) leading to deep venous thrombosis or pulmonary embolism; or death.
 
Event or Problem Description
A patient underwent spinal surgery on (b)(6) 2025 consisting of orthofix/seaspine's mariner pedicle screw system.It was reported on (b)(6) 2025 that the surgeon had difficulty placing several set screws, resulting in a procedural delay.The procedure was ultimately completed without patient injury, and no additional medical or surgical intervention was required.

Brand Name
MARINER
Common Device Name
POINTLOCK SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
MDR Report Key22307383
Report Number3012120772-2025-00040
Device Sequence Number8621620
Product Code NKB
UDI-Device Identifier10889981283803
UDI-Public10889981283803
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD1-100016
Device Catalogue NumberMD1-100016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
41-5010 DEFORMITY TULIPS; 41-5540-1 5.5 X 40MM SOLID SCREWS; 41-5545-1 5.5 X 45MM SOLID SCREWS; 41-6540-1 6.5 X 40MM SOLID SCREW; 41-6545-1 6.5 X 45MM SOLID SCREW; 41-6550-1 6.5 X 50MM SOLID SCREW; 41-6555-1 6.5 X 55MM SOLID SCREW; 41-6560-1 6.5 X 60MM SOLID SCREW; 41-7010 TRAUMA TULIPS; MD1-100016 POINTLOCK SET SCREW; MM1-000010 OPEN TABS
Outcome Attributed to Adverse Event Other;
Patient SexUnknown